Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Severe dry eyes due to synthroid, history of glaucoma surgery. Will quitting the medicine help?

I have severe dry eyes due to senthroid for thyroid, on drops every hour, I quit taking the synthroid on Sun Aug 5, will the dry eyes get any better I had glaucoma surgery 4 yrs ago, eyes did fine untill Dec 2011 when I was put on Levothroxine 0.088. Within two months moderate dry eyes, drops every 4 to 6 times a day, by July 2012 severe dry eyes, sensitive to light, cannot drive, sit in dark room, can t watch TV, or read. I read where Synthroids can cause dry eye syndrome , My eye Dr. prescribed a stronger artificial tears , only works for a short time, I was so desperate to get help from this terrible condition, I decided to stop Syntheroids for thyroid problem, was not bad, but a little low, to get some relief from this dry eye problem, also the synthroid was giving me a headache and I felt like my eyes were going to pop out of my head sometimes, Will my dry eyes get better now that I have quit this medicine, I am to see my family physician next week to inform him of my decision, but I need help now.
Asked On : Fri, 10 Aug 2012
Answers:  2 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
as you are having severe dyr eyes along with strong artificial tears you can put lubrigel eye ointment with will keep your eyes moint. after putting eye drops press to the side of your nose which will slow wash out of drops.if condition does not improve you can go ahead with punctal cauterization and finally punctal cautery
this are the available options
you should not stop Synthroids on your own consult your doctor before any decision for treatment
visit ophthalmologists for treatment of dry eyes
either medical or surgical
take care
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor